Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 47, NWS Tallahassee, FL

December 26, 2015Decatur County, Miller County, Seminole County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 26, 2015, 6:26 AM EST for Decatur County, Miller County, Seminole County, Georgia. It took effect at Dec 26, 2015, 4:38 PM EST. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Dec 26, 2015, 6:26 AM EST (11:26 UTC)
In effect from
Dec 26, 2015, 4:38 PM EST
Expired
Dec 27, 2015, 6:40 PM EST
In force
26 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Decatur County, GA, Miller County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring Creek near Iron City (CR 16) (IRCG1). The gauge peaked at 15.29 ft at Dec 26, 2015, 8:00 PM EST.

actionminormoderate101512/2612/2712/28
Action stage
12 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WGUS42 KTAE 261126
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 AM EST SAT DEC 26 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Spring Creek near Iron City (CR 16) affecting Decatur...Miller and 
  Seminole Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC087-201-253-271126-
/O.NEW.KTAE.FL.W.0047.151226T2138Z-151227T2340Z/
/IRCG1.1.ER.151226T2138Z.151227T0300Z.151227T1740Z.NO/
626 AM EST SAT DEC 26 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for the Spring Creek near Iron City (CR 16).
* From this afternoon, or until the warning is cancelled.
* At  6:00 AM Saturday the stage was 14.0 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast: Rise above flood stage by late this afternoon and 
  continue to rise to near 16.3 feet by tonight. The river will fall 
  below flood stage by Sunday afternoon.
* Impact: At 16.0 feet: Spring Creek begins to overflow low lying 
  areas along the creek along the Seminole, Decatur County line. 

&&

LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481


$$
1 follow-up statement
488 
WGUS82 KTAE 262336
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EST SAT DEC 26 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Spring Creek near Iron City (CR 16) affecting Decatur...Miller and
  Seminole Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC087-201-253-270006-
/O.CAN.KTAE.FL.W.0047.000000T0000Z-151227T2340Z/
/IRCG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
636 PM EST SAT DEC 26 2015

The Flood Warning is cancelled for
  the Spring Creek near Iron City (CR 16).
* At  6:00 PM Saturday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Forecast: The river will crest below flood stage at 15.3 feet this 
  evening.
* Impact: At 16.0 feet: Spring Creek begins to overflow low lying 
  areas.

&&

LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 26, 3:51 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Dec 26, 3:51 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EST SAT DEC 26 2015

.Near Term [Through Today]...
Interesting surface analysis this morning across the southeastern
US. Low level flow across North Florida and South Georgia has
backed to light easterly with more moderate southeasterly to
southerly flow further west across the Central and Western Gulf.
The remnants of a couple of MCSs are still moving across Central
Alabama, with outflow from an early cluster of storms moving south
across Middle Georgia. This outflow was nearing our northern CWA
border, which could disrupt the rather extensive dense fog in
place across the area.

Fog and low cloudiness should dissipate rather quickly later this
morning yielding partly cloudy skies and warm temperatures. In
fact, some of the guidance suggests that a few areas will have a
shot at reaching the mid 80s, which would potentially break an all
time high temperature record for Tallahassee for December. It's
also noteworthy that with the humid airmass in place, heat indices
could actually break the 90 degree mark in places later this
afternoon.

.Short Term [Tonight Through Monday]...
Well above normal temperatures will continue through Monday as an
anomalous upper ridge remains parked over the Western Atlantic.
Guidance does should a weak disturbance approaching from the south
on Sunday, which may trigger an isolated shower or two, as well as
help to increase cloud cover a bit. The increased cloud cover may
keep temperatures from reaching 80 degrees everywhere but the
southeastern Big Bend.

A strong upper low over Texas will eject northeastward early
Monday and drive a cold front eastward along the Gulf Coast.
Showers and thunderstorms are expected ahead of the front with
plenty of low-level moisture still in place across the region.
Best dynamics will likely lift northeastward before reaching the
local area. However, there will be enough instability and shear
so that an isolated severe thunderstorm or two cannot be ruled
out. SPC has placed the western half of the forecast area in a
marginal risk for severe storms for Monday.

.Long Term [Monday Night Through Saturday]...
Guidance is in good agreement that the aforementioned front will
stall before clearing the forecast area early next, with
additional upper impulses triggering additional rainfall. However,
the exact evolution remain up in the air with the ECMWF lifting
the front farther back to the north as a warm front than the GFS.
Will continue to broad brush for now, and keep rain chances
elevated Wednesday and Thursday before drier air begins to move in
during the day on Friday. Temperatures will be highly dependent on
where the front stalls and how far back to the northwest it
pushes.

&&

.Aviation...
[Through 06Z Sunday] Extensive LIFR conditions prevail across the
region this morning, with some of the terminals occasionally
reaching field minimums. Expect vsby/cig restrictions to end
around 16z this afternoon with VFR conditions continuing into the
evening. After 01z Sunday, expect the low clouds and fog to once
again develop across the region.

&&

.Marine...
Moderate southeasterly flow will continue through Monday as high
pressure remains in place over the Western Atlantic. Winds and
seas will increase on Sunday as a cold front begins to approach
from the west with Small Craft Advisory conditions possible by
early Monday. The front will stall in the vicinity of the waters
for much of next week, with lighter but variable winds expected.

&&

.Fire Weather...
With moist conditions, there are no fire weather concerns.

&&

.Hydrology...
Significant river flood event continues across the region. While
no forecast points are above major flood stage, three of our
basins are solidly in the moderate flood category. And on the
horizon is expected moderate flooding throughout the entire Flint
Basin next week.

Future rainfall from 12/28 and 12/30 is not included in the latest
river forecasts. Storm total rainfall amounts with these next two
systems don't appear to be especially heavy - but will nonetheless
need to be closely monitored given that river basins across much of
the area are running quite high.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   84  66  79  65  76 /  10  10  20  20  60
Panama City   79  67  76  69  74 /  10  10  20  30  70
Dothan        82  63  78  65  74 /  10  10  20  40  70
Albany        83  64  78  64  77 /  10  10  20  20  60
Valdosta      85  66  80  64  78 /  10  20  20  20  50
Cross City    85  67  82  66  81 /  10  20  20  20  30
Apalachicola  76  65  74  67  73 /  10  10  20  30  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 9 AM EST /8 AM CST/ this morning FOR
     Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
     Gulf-Coastal Jefferson-Coastal Wakulla-Gadsden-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Wakulla-Jackson-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

GA...Dense Fog Advisory until 9 AM EST this morning FOR Baker-Ben
     Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
     Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
     Turner-Worth.

AL...Dense Fog Advisory until 8 AM CST this morning FOR Coffee-Dale-
     Geneva-Henry-Houston.

GM...NONE.
&&

NEAR TERM...GODSEY
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...GODSEY
MARINE...CAMP
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:22 PM ESTRiver Flood WarningTAEBaker, Mitchell14 days
Dec 25, 9:22 PM ESTRiver Flood WarningTAEDecatur15 days
Dec 26, 2:04 AM ESTDense Fog AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more8 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.